Alert archive / Idaho / Winter Storm Warnings in 2017
Winter Storm Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Mar 3, 2017, 1:15 PM MST. It took effect at Mar 4, 2017, 2:00 AM MST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2017, 1:15 PM MST (20:15 UTC)
- In effect from
- Mar 4, 2017, 2:00 AM MST
- Expired
- Mar 5, 2017, 11:00 AM MST
- In force
- 33 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
129 WWUS45 KPIH 032015 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 115 PM MST Fri Mar 3 2017 IDZ018-031-041230- /O.UPG.KPIH.WS.A.0010.170304T0700Z-170305T1900Z/ /O.NEW.KPIH.WS.W.0011.170304T0900Z-170305T1200Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 115 PM MST Fri Mar 3 2017 ...WINTER STORM WARNING IN EFFECT FROM 2 AM SATURDAY TO 5 AM MST SUNDAY... The National Weather Service in Pocatello has issued a Winter Storm Warning for heavy snow, which is in effect from 2 AM Saturday to 5 AM MST Sunday. The Winter Storm Watch is no longer in effect. * IMPACTS...Moderate to heavy snow will likely cause hazardous travel over mountain passes, including Galena Summit and Banner Summit. * TIMING...Snow, heavy at times will begin about 2 AM MST Saturday morning and continue through 5 AM MST Sunday. * SNOW ACCUMULATIONS...Storm total accumulation of 10 to 17 inches is expected above 7500 feet with 4 to 9 inches possible in the lower valleys. * CONFIDENCE...High confidence in timing. Moderate confidence in amounts due to varying snow levels through the period. * LOCATIONS...Galena Summit, Banner Summit, the Sawtooth basin, including Stanley and Ketchum. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$
4 follow-up statements
801 WWUS45 KPIH 041037 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 337 AM MST Sat Mar 4 2017 IDZ018-031-042200- /O.EXT.KPIH.WS.W.0011.000000T0000Z-170305T1800Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 337 AM MST Sat Mar 4 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST SUNDAY... * IMPACTS...Moderate to heavy snow will likely cause hazardous travel over mountain passes, including Galena Summit and Banner Summit. * TIMING...Snow, heavy at times will continue through 5 AM MST Sunday. * SNOW ACCUMULATIONS...Storm total accumulation of 10 to 17 inches is expected above 7500 feet with 4 to 9 inches possible in the lower valleys. * CONFIDENCE...High confidence in timing. Moderate confidence in amounts due to varying snow levels through the period. * LOCATIONS...Galena Summit, Banner Summit, the Sawtooth basin, including Stanley and Ketchum. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$
488 WWUS45 KPIH 042054 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 154 PM MST Sat Mar 4 2017 IDZ018-031-051230- /O.CON.KPIH.WS.W.0011.000000T0000Z-170305T1800Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 154 PM MST Sat Mar 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST SUNDAY... * IMPACTS...Moderate to heavy snow will likely cause hazardous travel over mountain passes, including Galena Summit and Banner Summit. * TIMING...Snow, heavy at times will continue through 5 AM MST Sunday. * SNOW ACCUMULATIONS...Storm total accumulation of 10 to 17 inches is expected above 7500 feet with 4 to 9 inches possible in the lower valleys. * CONFIDENCE...High confidence in timing. Moderate confidence in amounts due to varying snow levels through the period. * LOCATIONS...Galena Summit, Banner Summit, the Sawtooth basin, including Stanley and Ketchum. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ019-023-025-051230- /O.NEW.KPIH.WW.Y.0021.170305T1200Z-170306T1200Z/ Upper Snake Highlands-Caribou Highlands- Wasatch Mountains/Idaho Portion- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Henry, Soda Springs, Downey, Lava Hot Springs, and Montpelier 154 PM MST Sat Mar 4 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 5 AM MST MONDAY... The National Weather Service in Pocatello has issued a Winter Weather Advisory for snow and blowing snow, which is in effect from 5 AM Sunday to 5 AM MST Monday. * IMPACTS...Snow, heavy at times will cause travel difficulties Sunday through Monday morning. Southwest winds of 15 to 20 mph will also cause blowing and drifting of snow. * TIMING...Sunday morning through early Monday morning. * SNOW ACCUMULATIONS...Snow accumulation of 4 to 6 inches above 6500 feet, and 2 to 4 inches at lower elevations. * CONFIDENCE...Confidence on timing is high, for accumulations, moderate to high confidence. * LOCATIONS...The Eastern Highlands from Bear Lake north to Macks Inn, including Targhee Pass, Pine Creek Pass, Emigration Pass, and Geneva Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow and blowing snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
082 WWUS45 KPIH 051023 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 323 AM MST Sun Mar 5 2017 IDZ018-031-051800- /O.CON.KPIH.WS.W.0011.000000T0000Z-170305T1800Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 323 AM MST Sun Mar 5 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * IMPACTS...Moderate to heavy snow will likely cause hazardous travel over mountain passes, including Galena Summit and Banner Summit. * TIMING...Snow, heavy at times will continue through 11 AM MST today. * SNOW ACCUMULATIONS...Storm total accumulation of 10 to 15 inches is expected above 7500 feet with 4 to 9 inches possible in the lower valleys. * CONFIDENCE...High confidence in timing. Moderate confidence in amounts due to varying snow levels through the period. * LOCATIONS...Galena Summit, Banner Summit, the Sawtooth basin, including Stanley and Ketchum. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ019-023-025-052200- /O.CON.KPIH.WW.Y.0021.170305T1200Z-170306T1200Z/ Upper Snake Highlands-Caribou Highlands- Wasatch Mountains/Idaho Portion- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Henry, Soda Springs, Downey, Lava Hot Springs, and Montpelier 323 AM MST Sun Mar 5 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * IMPACTS...Snow, heavy at times will cause travel difficulties today through Monday morning. Southwest winds of 15 to 20 mph will also cause blowing and drifting of snow. * TIMING...Through early Monday morning. * SNOW ACCUMULATIONS...Snow accumulation of 5 to 8 inches above 6500 feet, and 2 to 4 inches at lower elevations. * CONFIDENCE...Confidence on timing is high, for accumulations, moderate to high confidence. * LOCATIONS...The Eastern Highlands from Bear Lake north to Macks Inn, including Targhee Pass, Pine Creek Pass, Emigration Pass, and Geneva Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow and blowing snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
842 WWUS45 KPIH 051756 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 1056 AM MST Sun Mar 5 2017 IDZ018-031-051900- /O.EXP.KPIH.WS.W.0011.000000T0000Z-170305T1800Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 1056 AM MST Sun Mar 5 2017 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... Snow accumulation last night and this morning was limited to 2 to 5 inches and mostly above 6500 feet elevation. The Winter Storm Warning will be allowed to expire at 11 AM MST. $$ IDZ019-023-025-061200- /O.CON.KPIH.WW.Y.0021.000000T0000Z-170306T1200Z/ Upper Snake Highlands-Caribou Highlands- Wasatch Mountains/Idaho Portion- Including the cities of St. Anthony, Ashton, Island Park, Driggs, Victor, Henry, Soda Springs, Downey, Lava Hot Springs, and Montpelier 1056 AM MST Sun Mar 5 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * IMPACTS...Snow, heavy at times will cause travel difficulties today through Monday morning. Southwest winds of 15 to 20 mph will also cause blowing and drifting of snow. * TIMING...Through early Monday morning. * SNOW ACCUMULATIONS...Snow accumulation of 5 to 8 inches above 6500 feet, and 2 to 4 inches at lower elevations. * CONFIDENCE...Confidence on timing is high, for accumulations, moderate to high confidence. * LOCATIONS...The Eastern Highlands from Bear Lake north to Macks Inn, including Targhee Pass, Pine Creek Pass, Emigration Pass, and Geneva Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow and blowing snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 3, 2:26 AM MST, 10 hours 49 minutes earlier.
Area forecast discussion, Mar 3, 2:26 AM MST, 10 hours 49 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 226 AM MST Fri Mar 3 2017 .SHORT TERM...Today through Sunday night. A broad, low-amplitude upper ridge sits over the PAC NW with a fairly weak shortwave shooting eastward. This should introduce some moisture back into the Central Mountains tonight, a moisture stream that intensifies through Sunday as ridging shifts to the east and troughing develops to the west. A Winter Storm Watch continues for the Central Mountains, which will see about 12 to 18 inches of snowfall through Sunday morning. A cold front pushing through on Sunday night will help shift the precipitation to the Snake Plain and Southeastern/South Central Highlands. We should see warmer temps over the next couple of days until the passage of the cold front. This will accelerate snowmelt, and exacerbate flooding issues (see HYDROLOGY section). Hinsberger .LONG TERM...Monday through Friday. Pattern switches to northwest flow for early next week. Monday still looks unsettled with snow showers possible, especially across the high country. High pressure will build into the region from the southwest. This will gradually push the moisture north, limiting snow showers to portions of the central Idaho mountains and upper Snake highlands. Could see a somewhat stronger system arrive later in the week which may increase the precipitation chances. However models not in agreement with this system, so confidence is low. Temperatures begin in the extended below normal but warm to near normal by the end of the week. Valle && .AVIATION... Expect relatively light winds today. Any ceilings will remain vfr with a dry weather likely. Valle && .HYDROLOGY...Warming temperatures are expected Friday and Saturday ahead of an incoming storm system. Snow levels Saturday afternoon should extend to near 6000 feet MSL before falling back to valley floors sometime Sunday afternoon behind a vigorous cold front. Areal snow melt flooding is expected to resume across portions of the Snake River Plain, Eastern Magic Valley, and lower valleys of the Southern Highlands and Idaho portion of the Cache Valley where unseasonably deep snowpack still resides in the lower elevations. Areal Flood Watches were issued earlier today as a result. Huston && .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch from Saturday morning through Monday morning for IDZ017-019>024. Winter Storm Watch from late tonight through Sunday morning for IDZ018-031. &&
Nearby
Winter Storm Warnings in Idaho, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.